MAUDE Adverse Event Report: ZIMMER KNEE CREATIONS, INC. CPLT F&A KIT 5CC 11G SIDE; SCP KIT

ZIMMER KNEE CREATIONS, INC. CPLT F&A KIT 5CC 11G SIDE; SCP KIT
Model Number N/A
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Patient Problem/Medical Problem (2688)
Date of Event 09/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2019, a patient underwent a subchondroplasty procedure with no intraoperative complications reported.The patient was then sent to the post-anesthesia care unit, where the woke up normally.Within an hour, the patient began acting differently and was short of breath.A ct scan was taken and an embolus was noted in the patient's brain.Through an initial interview, the sales representative stated that the patient had experienced a stroke post-operatively.The investigation for this event in ongoing.Once additional information becomes available, a follow-up report will be submitted.
 
Event or Problem Description
Patient acted differently and experienced shortness of breath after scp procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The patient underwent a subchondroplasty procedure on the right medial tibial plateau on (b)(6) 2019.5cc of accufill were injected.An arthroscopy, meniscectomy, and chondroplasty were also performed concomitantly.The recommended surgical technique was followed, no extravasation was noted under fluoroscopy, and no intraoperative adverse events were reported.The patient awoke normally from anesthesia, but within an hour was acting differently and short of breath.It was determined that the patient suffered a stroke following the procedure.Ct scan showed a clot in the middle cerebral artery, which was removed in a second surgery.The clot was removed and according to surgery staff was white in color and dissolved upon removal.The attending surgeon believes the material removed was not calcium phosphate, but a biopsy was unable to performed.There were no operative notes provided for investigation.It is inconclusive as to what caused the clot that led to the patient¿s infarction.After removal of the white substance, the patient's condition remained poor.Due to the sensitivity of the condition, there was no further follow up conducted related to the patient's condition.The general manager at the site was able to speak to the surgeon regarding the events and history of the subchondroplasty procedure.A review of the finished goods dhr was conducted, and there were no nonconformances related to the complaint condition noted.The device in question remains implanted in the patient and therefore was not returned for the investigation.No product was returned for evaluation, and a definitive root cause cannot be identified.Based on the information collected during the investigation, the complaint is most likely due to the clinical conditions surrounding the event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Per zimmer knee creations capa ca-05425, this medwatch was identified for remediation, as the products listed in d11 in the initial submission were components of the finished kit for which this medwatch was filed under and should not have been reported.

Brand Name
CPLT F&A KIT 5CC 11G SIDE
Common Device Name
SCP KIT
Manufacturer (Section D)
ZIMMER KNEE CREATIONS, INC.
841 springdale drive
exton PA 19341
MDR Report Key9175771
Report Number3008812173-2019-00047
Device Sequence Number11456748
Product Code OJH
UDI-Device Identifier00889024205369
UDI-Public00889024205369
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/21/2021
Device Model NumberN/A
Device Catalogue Number514.502
Device Lot NumberKC05449
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/10/2019
Device Age1 YR
Event Location Hospital
Initial Date Received by Manufacturer 09/10/2019
Supplement Date Received by Manufacturer09/10/2019
09/10/2019
Initial Report FDA Received Date10/10/2019
Supplement Report FDA Received Date02/12/2020
09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN 201.050, LN 102182.
Outcome Attributed to Adverse Event Other;